MAUDE Adverse Event Report: CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PG2980BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the stent of a 29 x 80 135cm palmaz genesis biliary on opta pro stent delivery system (sds) slid off the balloon before entering the patient.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu) and there was no damage to the device packaging prior to use.There was no difficulty removing the device from its sterile packaging.The stent was not manipulated on the delivery system and the balloon was not inflated to maintain the stent placement on the delivery system.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82233409 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the stent of a 29 x 80 135cm palmaz genesis on opta pro biliary stent delivery system (sds) slid off the balloon before entering the patient.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu) and there was no damage to the device packaging prior to use.There was no difficulty removing the device from its sterile packaging.The stent was not manipulated on the delivery system and the balloon was not inflated to maintain the stent placement on the delivery system.The product was returned for analysis.A non-sterile unit of long palmaz gen / pro 29 x 80mm bil 135cm sds was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received not inflated, and it was observed that the stent was still mounted in the balloon nevertheless a proximal displacement was noted.No other damages or anomalies were observed on the returned unit.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82233409 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.The device was returned with a proximally displaced stent that according to the conditions observed it was previously properly mounted on the balloon, as the stent struts marks were observed on the balloon surface indicating that the device complied with the stent crimp process.Based on the information available for review, procedural or handling factors may have contributed to the event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
PALMAZ GENESIS ON OPTA PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17325621
Report Number3007635982-2023-00237
Device Sequence Number5509734
Product Code LIT
UDI-Device Identifier20705032039724
UDI-Public(01)20705032039724(17)240831(10)82233409
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2024
Device Catalogue NumberPG2980BPX
Device Lot Number82233409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/18/2023
09/11/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/11/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown